Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 7, NWS North Platte, NE

April 24, 201022 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Apr 24, 2010, 2:38 AM MDT for 22 counties in Nebraska. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2010, 2:38 AM MDT (08:38 UTC)
Expired
Apr 24, 2010, 6:00 PM MDT
In force
15 hr
Issued by
NWS North Platte, NE
All 22 counties

Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 46 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WWUS73 KLBF 240838
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 AM CDT SAT APR 24 2010

...STRONG NORTH WINDS TODAY...

.DEEP LOW PRESSURE MOVING WILL TRACK SLOWLY THROUGH NORTHERN
KANSAS TODAY AND PRODUCE STRONG NORTH WINDS ACROSS PARTS OF
WESTERN AND NORTH CENTRAL NEBRASKA. WINDS SHOULD SUBSIDE THIS
EVENING AS THE LOW PRESSURE SYSTEM REORGANIZES ACROSS THE MIDWEST.

NEZ004-022-023-035-056>058-069-242100-
/O.NEW.KLBF.WI.Y.0007.100424T0838Z-100425T0100Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
IMPERIAL
238 AM MDT SAT APR 24 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* WINDS WILL CONTINUE TO STRENGTHEN DURING THE MORNING AND REMAIN
  STRONG THROUGHOUT THE AFTERNOON. WINDS SHOULD SUBSIDE THIS
  EVENING.

* NORTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* HIGH PROFILE VEHICLES TRAVELING ON EAST WEST HIGHWAYS WILL
  ENCOUNTER POTENTIALLY DANGEROUS CROSS WINDS. RAIN...STRONG
  WINDS AND TEMPERATURES IN THE 40S AND LOWER 50S WILL STRESS
  YOUNG LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ005-006-008-009-024>027-036>038-059-070-071-094-242100-
/O.NEW.KLBF.WI.Y.0007.100424T1500Z-100425T0100Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-HOOKER-THOMAS-BLAINE-LOUP-
MCPHERSON-LOGAN-CUSTER-LINCOLN-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...MULLEN...THEDFORD...DUNNING...TAYLOR...TRYON...
STAPLETON...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS...CODY...MERRIMAN...KILGORE
338 AM CDT SAT APR 24 2010 /238 AM MDT SAT APR 24 2010/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. 

* WINDS WILL GRADUALLY INCREASE DURING THE MORNING AND REMAIN
  STRONG THROUGHOUT THE AFTERNOON. WINDS SHOULD SUBSIDE THIS
  EVENING.

* NORTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* HIGH PROFILE VEHICLES TRAVELING ON EAST WEST HIGHWAYS WILL
  ENCOUNTER POTENTIALLY DANGEROUS CROSS WINDS. RAIN...STRONG
  WINDS AND TEMPERATURES IN THE 40S AND LOWER 50S WILL STRESS
  YOUNG LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


CDC
2 follow-up statements
350 
WWUS73 KLBF 242016
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT SAT APR 24 2010

...STRONG NORTH WINDS TODAY...

.A STRONG STORM SYSTEM OVER MISSOURI CONTINUES TO CREATE STRONG
WINDS OVER WESTERN NEBRASKA THIS AFTERNOON.

NEZ004>006-008-009-022>027-035>038-056>059-069>071-094-250000-
/O.EXT.KLBF.WI.Y.0007.000000T0000Z-100425T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER-
THOMAS-BLAINE-LOUP-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN...
THEDFORD...DUNNING...TAYLOR...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
316 PM CDT SAT APR 24 2010 /216 PM MDT SAT APR 24 2010/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* WINDS WILL CONTINUE TO REMAIN STRONG THROUGH EARLY EVENING.
  WINDS WILL SUBSIDE TOWARDS SUNSET.

* NORTH WINDS WILL CONTINUE AROUND 20 TO 30 MPH WITH GUSTS TO
  AROUND 40 MPH.

* HIGH PROFILE VEHICLES TRAVELING ON EAST WEST HIGHWAYS WILL
  ENCOUNTER POTENTIALLY DANGEROUS CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

POWER
717 
WWUS73 KLBF 250021
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM CDT SAT APR 24 2010


NEZ004>006-008-009-022>027-035>038-056>059-069>071-094-250130-
/O.EXP.KLBF.WI.Y.0007.000000T0000Z-100425T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER-
THOMAS-BLAINE-LOUP-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN...
THEDFORD...DUNNING...TAYLOR...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
721 PM CDT SAT APR 24 2010 /621 PM MDT SAT APR 24 2010/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WIND HAD DECREASED TO LESS THAN 30 MPH SUSTAINED...THOUGH GUSTS MAY
STILL OCCASIONALLY EXCEED 40 MPH IN PARTS OF SOUTHWEST NEBRASKA
UNTIL 9 PM CDT (8 PM MDT).

$$
SPRINGER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 23, 1:27 PM MDT, 13 hours 11 minutes earlier.

Area forecast discussion, Apr 23, 1:27 PM MDT, 13 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
227 PM CDT FRI APR 23 2010

.SYNOPSIS...
STACKED UPPER SYSTEM SPINNING OVER NORTHEAST COLORADO AS SEEN IN
WV. BROAD CLOUD SHIELD WITH RADAR RETURNS INTO COLORADO WYOMING
NEBRASKA AND SOUTH DAKOTA.

&&

.DISCUSSION...
MODELS IN GOOD AGREEMENT AND HAVE GOOD CONFIDENCE IN THE FORECAST.
CONVECTIVE THREAT TO CARRY INTO MID EVENING. HAVE TRANSITIONED TO
SHOWERS AFTER 10 PM WITH ISOLATED T SOUTH AND EAST. 3HOUR PRESSURE
CHANGE HAS SYSTEM SLOWLY PULLING EAST INTO KANSAS. SATURDAY WILL
SEE DEFORMATION ZONE PULLING EAST ACROSS FORECAST AREA WITH LIGHT
TO MODERATE RAIN THROUGH THE DAY. PW'S STILL PRETTY HIGH BUT FFG
STILL IN 1 INCH CATEGORY AND ABOVE FOR 1 HOUR AND HEAVIEST RAIN
EXPECTED THROUGH THE WESTERN NEBRASKA SANDHILLS. SUNDAY MOSTLY
CLOUDY AS NEXT SYSTEM MOVES INTO CENTRAL CANADA. A FAST MOVING
SYSTEM IN NORTHWEST FLOW WILL PUSH A COLD FRONT THROUGH SUNDAY
NIGHT INTO MONDAY WITH SHOWERS EXPECTED. SHARPER RIDGE BUILDING
INTO WESTERN CONUS AND HAVE UPPED LOWS AND HIGHS THROUGH THURSDAY
IN ADVANCE OF NEXT SYSTEM DROPPING INTO NORTHERN PLAINS. OPEN WAVE
AT 500MB. HAVE INTRODUCED SOME SCHC POPS WEDNESDAY NIGHT AND
CHANCE POPS ON THURSDAY AS COLD FRONT PUSHES THROUGH. SOME
UNCERTAINTY WITH SYSTEM HANGING UP OVER EASTERN NEBRASKA AND HAVE
END OF FORECAST DRY FOR NOW. ENSEMBLE MEANS HAVING LARGE STANDARD
DEVIATIONS WEDNESDAY THROUGH THURSDAY WITH APPROACHING SYSTEM.
HAVE TRENDED TOWARDS HPC GUIDANCE.

&&

.AVIATION...
NUMEROUS SHWRS/TSTMS WILL CONTINUE THROUGH THE EVENING HOURS...WITH
A TRANSITION TO JUST SHWRS AFTER 06Z. SOME TSTMS COULD BE SVR EARLY
THIS EVENING ALONG AND SOUTH OF A KONL TO KAIA LINE. WIDESPREAD MVFR
AND AREAS OF IFR CAN BE EXPECTED THROUGH THE NIGHT. SFC WINDS WILL
BECOME NORTHERLY AT 10 TO 20 KTS AFTER 06Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 8 PM CDT /
 7PM MDT/THIS EVENING FOR NEZ022>029-035>038-056-057-059.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...TAYLOR
Hazardous weather outlook, Apr 23, 4:17 PM MDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
517 PM CDT FRI APR 23 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-242230-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
517 PM CDT FRI APR 23 2010 /417 PM MDT FRI APR 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

AN UPPER LEVEL LOW WILL MOVE INTO NORTHWEST KANSAS AND SOUTHWEST
NEBRASKA EARLY THIS EVENING. A WARM FRONT ASSOCIATED WITH THIS
SYSTEM HAS PUSHED INTO NORTHERN NEBRASKA...AND THUNDERSTORMS WILL
REMAIN POSSIBLE THIS EVENING ACROSS NORTHERN NEBRASKA IN THE
VICINITY OF THE WARM FRONT. SOME OF THESE STORMS MAY BE SEVERE...
WITH HAIL TO THE SIZE OF QUARTERS. AN ISOLATED TORNADO IS ALSO
POSSIBLE. OTHER THUNDERSTORMS ASSOCIATED WITH THE UPPER LOW ITSELF
WILL BE POSSIBLE ACROSS SOUTHWEST NEBRASKA. HAIL TO THE SIZE OF
QUARTERS WILL BE THE MAIN THREAT FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.